My Cart

0 Item(s): $0.00

You have no items in your shopping cart.

Azithromycin Diarrhea How Long

azithromycin diarrhea how long

What Is Antibiotic-Associated Diarrhea?

Antibiotic-associated diarrhea is a side effect of taking antibiotic medicine. Symptoms usually start between 4 and 9 days after you start to take the medicine. Most often the loose bowel movements are mild and go away when you stop taking the antibiotic. Sometimes the diarrhea can be very severe.

What Is The Cause?

Antibiotics can upset the natural balance of “good” and “bad” bacteria in the bowel. Different antibiotics treat different kinds of bacteria. When an antibiotic kills one type of bacteria, you then have more of other types of bacteria in the gut. Having too much of some kinds of bacteria in the gut can cause diarrhea.

Bacteria called Clostridium difficile (or C. difficile) are a common cause of antibiotic-associated diarrhea. They can cause severe diarrhea and an infection called pseudomembranous colitis. Many people get this infection after a stay in a hospital or nursing facility.

How Is It Diagnosed?

Your healthcare provider will ask about your symptoms and the medicines you are taking. If your symptoms are mild, you may not need any lab tests. If you have more severe symptoms, your provider may check a sample of bowel movement for harmful bacteria.

How Is It Treated?

If you have mild diarrhea, the symptoms will usually stop within a few days to 2 weeks after you are done taking the antibiotic. For more severe diarrhea, treatment may include bed rest, intravenous (IV) fluid, and stopping your antibiotic until the diarrhea is gone. If your symptoms come back when you start taking the antibiotic again, your provider may recommend another antibiotic to treat the bacteria causing the severe symptoms. You may need to have an exam of the lining of your colon and rectum to make sure there is no other medical condition causing your diarrhea.

How Long Do The Effects Last?

In mild cases, diarrhea may last up to 14 days after you stop taking the antibiotic.

In more severe cases, the symptoms may not go away until several weeks after you start treatment. The symptoms may also come back after treatment. This is because some antibiotics have an effect on the balance of bacteria in your gut for a long time.

How Can I Take Care Of Myself?

Follow your healthcare provider's instructions for rest, activity, medicine, and diet. Your provider will probably suggest that you:

Drink clear liquids, such as water, weak tea, broth, apple or grape juice, flat ginger ale, or sports drinks.

Eat only bland foods in small amounts, such as soda crackers, toast, plain pasta, noodles, bananas, and baked or boiled potatoes.

Avoid foods and drinks that can cause diarrhea. These foods include caffeine, alcohol, milk products, large amounts of fruit or fruit juices (except bananas), and spicy foods.

After a few days, you may return to normal eating. This means that you can carefully add back the foods that sometimes cause diarrhea.

How Can I Help Prevent Antibiotic-Associated Diarrhea?

Take antibiotics only when you and your healthcare provider feel they are needed.

Take antibiotics exactly as they are prescribed. Unless you are instructed otherwise by your provider, don’t increase the dosage and don’t change the time between your doses. Also don’t stop the antibiotic just because you feel better. You may not yet have killed all of the bacteria causing your infection.

When possible, avoid taking antibiotics that usually cause you to have diarrhea.

Know More About This Medicine and Buy Now :  MedyPharma.com

Loading...